Alert archive / Florida / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 211, NWS Tallahassee, FL

July 6, 2006Jefferson County, Leon County, Florida; Thomas County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 6, 2006, 6:56 PM EDT for Jefferson County, Leon County, Florida; Thomas County, Georgia. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 6, 2006, 6:56 PM EDT (22:56 UTC)
Expired
Jul 6, 2006, 7:45 PM EDT
In force
49 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

Counties Jefferson County, FL, Leon County, FL, Thomas County, GA

The radar

The Tallahassee radar (KTLH), 35 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.9 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2006-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 158 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2006-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
158 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
1095 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:12 PM EDT, 4 hours 44 minutes earlier.

Area forecast discussion, Jul 6, 2:12 PM EDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
212 PM EDT THU JUL 6 2006

.SYNOPSIS...FRONT MAKING VERY SLOW PROGRESS TOWARDS OUR SE AL
COUNTIES THIS AFTN. AREA OF MAINLY SHRA LOCATED ALONG THE BOUNDARY
ITSELF WHILE A LARGER AREA OF SHRA AND TSRA IS LOCATED ALONG THE
COAST OF AL AND THE FL PANHANDLE...EXTENDING WELL OFFSHORE. THIS
AREA TO OUR WEST IS SHOWING VERY LITTLE MOVEMENT...BUT HAS BEEN
DEVELOPING STEADILY ALL MORNING.

&&

.SHORT TERM...BELIEVE WITH THE FRONTAL BOUNDARY MOVING INTO OUR AREA
TONIGHT...SEA-BREEZE INTERACTIONS THIS AFTERNOON...AND SUFFICIENT
MOISTURE THROUGHOUT THE AREA...WELL HAVE HIGH-END CHANCE POPS IN
THE FCST TONIGHT. BEFORE MIDNIGHT...MOST OF THE ACTIVITY SHOULD BE
OVER OUR AL AND GA COUNTIES (PERHAPS MORE SO IN OUR AL COUNTIES)...
THEN GRADUALLY SINK SOUTHWARD AS THE FRONT DOES IN THE EARLY
MORNING HRS. THE WRF MODEL SHOWS THE FRONT MOVING THROUGH A BIT
QUICKER THAN THE GFS DOES...AND TENDED TO FAVOR THE SLOWER GFS
SOLUTION FOR NOW. POPS NONETHELESS DIMINISH TOMORROW OVER OUR NW AND
NORTHERN ZONES...BUT REMAIN LIKELY IN OUR SE ZONES AS THE FRONT SLOWS
DOWN EVEN FURTHER. THINGS START TO DRY OUT WELL ON SATURDAY ALTHOUGH
THE DRY AIR DOESNT LOOK TO MAKE IT ALL THE WAY TO THE COAST...AND
WILL LEAVE LOW-END CHANCE POPS IN THE FCST NEAR THE COAST FOR THE
WEEKEND. TEMPS WILL REMAIN AROUND OR SLIGHTLY BELOW CLIMO THE NEXT
FEW DAYS WITH INCREASED CLOUD CVR...THEN REBOUND THIS WEEKEND TO
ABOVE NORMAL.

.LONG TERM...(SUNDAY-THURSDAY) 500 MB HEIGHTS WILL GRADUALLY RE-BUILD
OVER THE SOUTHEAST AS THE EASTERN U.S. TROUGH LIFTS OUT AND THE DEEP
LAYER BERMUDA RIDGE DEVELOPS. BOTH THE 00 UTC ECMWF AND GFS FORECAST
THIS...BUT THEY REMAIN AT ODDS ON THE AMOUNT OF MID LEVEL MOISTURE
WHICH IS SO IMPORTANT TO OUR POP FORECASTS DURING THE SUMMER. AS HAS
BEEN THE CASE THE PAST SEVERAL DAYS...THE ECMWF HAS A DRIER (AND MORE
REALISTIC) APPEARANCE THAN THE GFS. BECAUSE OF THIS...WE UNDERCUT
THE MOS POP EARLY IN THE EXTENDED FORECAST BY 10 PERCENT...WHICH
PUTS OUR POP SLIGHTLY BELOW THE MEAN FOR THAT TIME. THE POP GOES
BACK UP TO CLIMATOLOGY AS A TROUGH APPROACHES FROM THE WEST LATER
NEXT WEEK. TEMPERATURES ARE FORECAST TO BE NEAR AVERAGE.

&&

.MARINE...WINDS WILL REMAIN LIGHT AND GENERALLY VARIABLE FOR THE
NEXT FEW DAYS DESPITE THE WEAK FRONTAL PASSAGE TOMORROW....AND
GENERALLY E TO SE FOR THE WEEKEND ALONG WITH ISOLD-SCT TSRA
COVERAGE.

&&

.AVIATION...SHOWERS AND THUNDERSTORMS ARE ALREADY DEVELOPING ACROSS
NORTHERN PORTIONS OF THE CWA AHEAD OF A WEAK FRONTAL ZONE AND ALSO
NEAR THE COAST ALONG THE SEA BREEZE.  EXPECTING COVERAGE TO INCREASE
THROUGHOUT THE AFTERNOON AND THEREFORE HAVE INCLUDED THE POSSIBILITY
OF TEMPORARY MVFR CONDITIONS WITH THUNDERSTORMS FOR ALL TAF SITES.
OVERNIGHT, EXPECTING SIMILAR CONDITIONS AS THE FRONT MOVES INTO THE
AREA WITH TEMPORARY MVFR VSBYS AND CIGS AT ALL LOCATIONS. AS FAR AS
EARLY MORNING VSBYS ARE CONCERNED, OVERNIGHT CEILINGS SHOULD LIMIT
RADIATIONAL COOLING AND PREVENT THE DEVELOPMENT OF DENSE FOG.
HOWEVER, MVFR CONDITIONS ARE POSSIBLE. UNCERTAIN ABOUT THE TIMING OF
THE FRONTAL PASSAGE, AND THEREFORE LEFT A PROB30 GROUP FOR ALL TAF
SITES AT THE END OF THE PERIOD TO INCLUDE THE POSSIBILITY OF
THUNDERSTORMS IF THE FRONT HAS NOT COMPLETELY PASSED THROUGH THE
AREA BY THAT TIME.

&&

.FIRE WEATHER...RED FLAG CONDITIONS ARE NOT EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  72  90  69  90 /  50  60  30  30
PANAMA CITY  75  90  74  91 /  50  50  20  30
DOTHAN       71  90  70  91 /  50  30  10  10
ALBANY       71  92  68  93 /  50  40  10  10
VALDOSTA     71  90  67  90 /  60  60  20  20
CROSS CITY   73  87  70  89 /  50  70  30  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.

&&

AVIATION...WOOL/MANNING
LONG TERM...FOURNIER
REST OF DISCUSSION...MCNATT
Hazardous weather outlook, Jul 6, 4:42 AM EDT, 14 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
442 AM EDT THU JUL 6 2006

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-070845-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
342 AM CDT THU JUL 6 2006 /442 AM EDT THU JUL 6 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ALABAMA...NORTHWEST FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST
GEORGIA AND GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT...
RAIN CHANCES WILL BE MUCH HIGHER TODAY AND TONIGHT THAN THEY HAVE
BEEN THE PAST SEVERAL DAYS...AS A WEAK COLD FRONT APPROACHES FROM
THE NORTHWEST. ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP
THIS MORNING...AND BECOME MORE NUMEROUS THIS AFTERNOON. DUE TO
LIMITED INSTABILITY AND LIGHT WINDS...WIDESPREAD SEVERE WEATHER IS
NOT EXPECTED. HOWEVER...A FEW STORMS COULD BRIEFLY APPROACH SEVERE
LEVELS. THE MAIN THREAT WOULD BE MARGINALLY SEVERE WIND GUSTS IF
ANY STORMS DID REACH SEVERE LEVELS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN ON
FRIDAY...BUT WIDESPREAD SEVERE WEATHER IS UNLIKELY. RAIN CHANCES
WILL DIMINISH THIS WEEKEND AND EARLY NEXT WEEK AS THE COLD FRONT
BRINGS DRIER AIR TO THE REGION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.

FOURNIER

In the hours before

Special weather statement, Jul 6, 4:33 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
433 PM EDT THU JUL 6 2006

GAZ123-142-144-062230-
BAKER-CALHOUN-EARLY-
433 PM EDT THU JUL 6 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BAKER...CALHOUN AND EARLY
COUNTIES...

* UNTIL 630 PM EDT

AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LEARY TO BLAKELY.
THESE STORMS WERE MOVING EAST AT 10 MPH WHILE THE LINE WAS SLOWLY
DRIFTING TO THE SOUTH.

THESE STORMS WILL BE NEAR...
  ARLINGTON BY 455 PM EDT.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE
STORMS. IN ADDITION...PONDING OF WATER IN LOW LYING AREAS AND ON
ROADS WILL BE POSSIBLE DUE TO THE TORRENTIAL DOWNPOURS.

ALSO...NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH
SOME OF THESE STORMS. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF
NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT
AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE DIRECTLY AT 850 942-8833 TO REPORT SEVERE WEATHER.

22-BARRY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 7:44 PM EDTSevere Thunderstorm WarningTAEMadison46 min

Nearby

Severe Thunderstorm Warnings in Florida, 2006Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.